Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 7, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Oct 10, 2012, 4:25 AM EDT for 25 counties in Kentucky. It took effect at Oct 11, 2012, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2012, 4:25 AM EDT (08:25 UTC)
- In effect from
- Oct 11, 2012, 12:00 AM EDT
- Expired
- Oct 11, 2012, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Jackson, KY
All 25 counties
Bell County, KY, Breathitt County, KY, Clay County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682 WWUS73 KJKL 100825 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 425 AM EDT WED OCT 10 2012 ...A COLD AND FROSTY NIGHT ON TAP... .COLDER AIR WILL MOVE INTO THE AREA TONIGHT FOLLOWING THE PASSAGE OF A COLD FRONT. CLEARING SKIES AND THE WINDS SETTLING TO LIGHT AND CALM AFTER SUNSET WILL HELP TEMPERATURES FALL QUICKLY INTO THE 30S TONIGHT...EARLIEST IN THE DEEPER VALLEYS. THIS WILL CAUSE WIDESPREAD FROST THROUGH EAST KENTUCKY DEVELOPING AFTER MIDNIGHT IN THE VALLEYS AND ELSEWHERE THROUGH THE LATE NIGHT HOURS. IN MANY VALLEY LOCATIONS TEMPERATURES WILL FALL TO JUST BELOW FREEZING FOR A BRIEF TIME BEFORE DAWN. THE FROST WILL START TO BURN OFF BY 9 AM EDT...THURSDAY. KYZ044-050>052-058>060-104-102100- /O.NEW.KJKL.FZ.W.0004.121011T0400Z-121011T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK 425 AM EDT WED OCT 10 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY. * FREEZING TEMPERATURES ARE EXPECTED IN MANY LOCATIONS ACROSS THE WARNED AREA LATE TONIGHT...PARTICULARLY IN THE VALLEYS WHERE READINGS COULD FALL INTO THE UPPER 20S BEFORE DAWN. IN ADDITION TO THE FREEZING TEMPERATURES THE ENTIRE AREA IS EXPECTED TO SEE FROST DEVELOPING AFTER MIDNIGHT AND LASTING INTO THE FIRST PART OF THE DAY...THURSDAY. * LOW TEMPERATURES BETWEEN 28 AND 33 DEGREES ARE ANTICIPATED THROUGHOUT THE AREA TONIGHT. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST AND SUB FREEZING TEMPERATURES. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST IS EXPECTED TO FORM IN PASTURE LANDS...AND FARMERS ARE ADVISED TO TAKE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION LEFT UNPROTECTED. $$ KYZ068-069-079-080-083>088-106>120-102100- /O.NEW.KJKL.FR.Y.0007.121011T0400Z-121011T1300Z/ ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 425 AM EDT WED OCT 10 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY. * FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND BECOME RATHER WIDESPREAD IN MOST VALLEYS SHORTLY AFTER MIDNIGHT. THE REST OF THE AREA WILL LIKELY SEE FROST DEVELOP DURING THE PREDAWN HOURS. THIS FROST WILL LAST THROUGH 9 AM BEFORE STARTING TO BURN OFF. * LOW TEMPERATURES BETWEEN 30 AND 35 DEGREES ARE ANTICIPATED THROUGH THE ENTIRE AREA TONIGHT. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST IS EXPECTED TO FORM IN PASTURE LANDS...AND FARMERS ARE ADVISED TO TAKE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$ GREIF
4 follow-up statements
430 WWUS73 KJKL 102001 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 401 PM EDT WED OCT 10 2012 ...A COLD AND FROSTY NIGHT ON TAP FOR EASTERN KENTUCKY... .COLDER AIR WILL MOVE INTO THE AREA TONIGHT BEHIND A DEPARTING COLD FRONT. AFTER SUNSET CLEARING SKIES AND DIMINISHING WINDS WILL HELP DRIVE DOWN TEMPERATURES WELL INTO THE 30S TONIGHT WITH SOME UPPER 20S EXPECTED ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR. AS A RESULT WIDESPREAD FROST IS EXPECTED TO DEVELOP THROUGHOUT EAST KENTUCKY AFTER MIDNIGHT IN THE VALLEYS...AND ELSEWHERE DURING THE PREDAWN HOURS OF THURSDAY. IN MANY VALLEY LOCATIONS TEMPERATURES WILL FALL TO JUST BELOW FREEZING FOR A BRIEF TIME AROUND DAWN. THE FROST WILL START TO BURN OFF BY 9 AM EDT...THURSDAY. KYZ044-050>052-058>060-104-110415- /O.CON.KJKL.FZ.W.0004.121011T0400Z-121011T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK 401 PM EDT WED OCT 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY. * FREEZING TEMPERATURES ARE EXPECTED IN MANY LOCATIONS ACROSS THE WARNED AREA LATE TONIGHT...PARTICULARLY IN THE VALLEYS WHERE READINGS COULD FALL INTO THE UPPER 20S BEFORE DAWN. IN ADDITION TO THE FREEZING TEMPERATURES THE ENTIRE AREA IS EXPECTED TO SEE FROST DEVELOPING AFTER MIDNIGHT AND LASTING INTO THE FIRST PART OF THE DAY...THURSDAY. * LOW TEMPERATURES BETWEEN 28 AND 33 DEGREES ARE ANTICIPATED THROUGHOUT THE AREA TONIGHT. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST AND SUB FREEZING TEMPERATURES. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST IS EXPECTED TO FORM IN PASTURE LANDS...AND FARMERS ARE ADVISED TO TAKE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION LEFT UNPROTECTED. $$ KYZ068-069-079-080-083>088-106>120-110415- /O.CON.KJKL.FR.Y.0007.121011T0400Z-121011T1300Z/ ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 401 PM EDT WED OCT 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY. * FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND BECOME RATHER WIDESPREAD IN MOST VALLEY LOCATIONS AFTER MIDNIGHT. THE REST OF THE AREA WILL LIKELY SEE FROST DEVELOP DURING THE PREDAWN HOURS. THIS FROST WILL LAST THROUGH 9 AM BEFORE STARTING TO BURN OFF. * LOW TEMPERATURES BETWEEN 30 AND 35 DEGREES ARE ANTICIPATED THROUGH THE ENTIRE AREA TONIGHT. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST IS EXPECTED TO FORM IN PASTURE LANDS...AND FARMERS ARE ADVISED TO TAKE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$ GREIF/RAY
116 WWUS73 KJKL 110236 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1036 PM EDT WED OCT 10 2012 ...A COLD AND FROSTY OVERNIGHT ON TAP FOR EASTERN KENTUCKY... .HIGH PRESSURE WILL BUILD IN ACROSS EASTERN KENTUCKY THROUGH DAWN. THE COMBINATION OF CLEAR SKIES AND CALM WINDS WILL ALLOW FOR TEMPERATURES TO DROP DOWN INTO THE LOWER 30S FOR MOST LOCATIONS...WITH SOME SPOTS ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR DROPPING INTO THE UPPER 20S. KYZ044-050>052-058>060-104-111000- /O.CON.KJKL.FZ.W.0004.121011T0400Z-121011T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK 1036 PM EDT WED OCT 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY. * FREEZING TEMPERATURES ARE EXPECTED IN MANY LOCATIONS...WITH SOME SPOTS BOTTOMING OUT IN THE UPPER 20S BY AROUND DAWN THURSDAY... ALLOWING FOR WIDESPREAD FROST. THE FROST WILL BURN OFF BY AROUND 9 AM THURSDAY. * LOW TEMPERATURES BETWEEN 28 AND 33 DEGREES ARE EXPECTED BY DAWN THURSDAY. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST AND SUB FREEZING TEMPERATURES. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST IS EXPECTED TO FORM IN PASTURE LANDS...AND FARMERS ARE ADVISED TO TAKE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION LEFT UNPROTECTED. $$ KYZ068-069-079-080-083>088-106>120-111000- /O.CON.KJKL.FR.Y.0007.121011T0400Z-121011T1300Z/ ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1036 PM EDT WED OCT 10 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY. * TEMPERATURES WILL BOTTOM OUT IN THE LOWER 30S FOR MOST LOCATIONS BY DAWN...ALLOWING FOR THE DEVELOPMENT OF WIDESPREAD FROST. THE FROST WILL BURN OFF BY AROUND 9 AM THURSDAY. * LOW TEMPERATURES BETWEEN 30 AND 35 DEGREES ARE EXPECTED BY DAWN THURSDAY. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST AND SUB FREEZING TEMPERATURES. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST IS EXPECTED TO FORM IN PASTURE LANDS...AND FARMERS ARE ADVISED TO TAKE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$ RAY/GEOGERIAN
388 WWUS73 KJKL 110755 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 355 AM EDT THU OCT 11 2012 ...A COLD AND FROSTY OVERNIGHT ON TAP FOR EASTERN KENTUCKY... .HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS EASTERN KENTUCKY THROUGH DAWN. THE COMBINATION OF CLEAR SKIES AND CALM WINDS WILL ALLOW FOR TEMPERATURES TO DROP DOWN INTO THE LOWER 30S FOR MOST LOCATIONS...WITH SOME SPOTS ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR DROPPING INTO THE UPPER 20S. KYZ044-050>052-058>060-104-111300- /O.CON.KJKL.FZ.W.0004.000000T0000Z-121011T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK 355 AM EDT THU OCT 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * FREEZING TEMPERATURES ARE EXPECTED IN MANY LOCATIONS...WITH SOME SPOTS BOTTOMING OUT IN THE UPPER 20S BY AROUND DAWN THIS MORNING... ALLOWING FOR WIDESPREAD FROST. THE FROST WILL BURN OFF BY AROUND 9 AM THIS MORNING. * LOW TEMPERATURES BETWEEN 28 AND 33 DEGREES ARE EXPECTED BY DAWN. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST AND SUB FREEZING TEMPERATURES. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST IS EXPECTED TO FORM IN PASTURE LANDS...AND FARMERS ARE ADVISED TO TAKE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION LEFT UNPROTECTED. $$ KYZ068-069-079-080-083>088-106>120-111300- /O.CON.KJKL.FR.Y.0007.000000T0000Z-121011T1300Z/ ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 355 AM EDT THU OCT 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * FREEZING TEMPERATURES ARE EXPECTED IN MANY LOCATIONS...WITH SOME SPOTS BOTTOMING OUT IN THE LOWER 30S BY AROUND DAWN THIS MORNING... ALLOWING FOR WIDESPREAD FROST. THE FROST WILL BURN OFF BY AROUND 9 AM THIS MORNING. * LOW TEMPERATURES BETWEEN 31 AND 35 DEGREES ARE EXPECTED BY DAWN. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST AND FREEZING TEMPERATURES. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST IS EXPECTED TO FORM IN PASTURE LANDS...AND FARMERS ARE ADVISED TO TAKE APPROPRIATE PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$ RAY/GEOGERIAN/MB
542 WWUS73 KJKL 111312 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 912 AM EDT THU OCT 11 2012 KYZ044-050>052-058>060-104-111415- /O.EXP.KJKL.FZ.W.0004.000000T0000Z-121011T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK 912 AM EDT THU OCT 11 2012 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES WILL WARM QUICKLY ABOVE FREEZING DURING THE MORNING. $$ KYZ068-069-079-080-083>088-106>120-111415- /O.EXP.KJKL.FR.Y.0007.000000T0000Z-121011T1300Z/ ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 912 AM EDT THU OCT 11 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL WARM QUICKLY AND MELT ANY FROST THIS MORNING. $$ HAL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 10, 3:55 AM EDT, 30 minutes earlier.
Area forecast discussion, Oct 10, 3:55 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 355 AM EDT WED OCT 10 2012 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 340 AM EDT WED OCT 10 2012 ...FROST ADVISORY AND A NW FREEZE WARNING TONIGHT... 06Z SFC ANALYSIS SHOWS A COLD FRONT...EXTENDING FROM A LOW CENTERED NORTH OF MICHIGAN...ENTERING THE STATE OF KENTUCKY. THIS BOUNDARY IS MAINLY A DRY ONE ATTM WITH JUST SOME LIGHT RAIN/SPRINKLES SHOWING UP ON RADAR OVER CENTRAL AND NORTHERN INDIANA ALONG WITH SOME TO THE EAST OF THE FRONT MOVING THROUGH NORTH CENTRAL TENNESSEE. A SMATTERING OF LOW CLOUDS REMAIN OVER FAR EASTERN KENTUCKY...BUT FOR THE MOST PART SKIES ARE CLEAR. THIS HAS ALLOWED THE VALLEYS TO DROP OFF INTO THE UPPER 30S IN MANY CASE WHILE THE RIDGES HOLD IN THE LOWER AND MIDDLE 40S. PATCHY FOG IS ALSO NOTED IN THE DEEPER VALLEYS OF THE EAST. THIS WILL ALL CLEAR OUT TOWARD DAWN AS THE CLOUDS OF THE FRONT MOVES IN ALONG WITH A STIRRING OF THE WIND FROM THE SOUTH. THE PICK UP IN WINDS SHOULD ALSO MIX THE AIR MORE EFFECTIVELY AND ALLOW VALLEY TEMPS TO RISE TOWARD DAWN. THE MODELS REMAIN IN GOOD AGREEMENT ALOFT WITH THE TROUGH SWINGING THROUGH THE GREAT LAKES AND OHIO VALLEY TODAY. THIS TROUGH AND ITS EFFECTS WILL LIFT OUT OF THE REGION QUICKLY LATER TODAY AND SET UP A REGIME OF SLOWLY RISING HEIGHTS...BUT ALSO FAST AND SLIGHTLY NORTHWEST FLOW OVER THE AREA INTO THURSDAY EVENING. THE MODEL DIFFERENCES...SLIGHT THAT THEY ARE...IN SENSIBLE WEATHER WITH THIS SYSTEM REVOLVE PRIMARILY AROUND THE RESOLUTION AND INTERNAL MECHANICS OF THE MODELS THEMSELVES. ACCORDINGLY...THE HIGHER RESOLUTION HRRR AND DOWNSCALE NAMDNG SHOW ENOUGH OOMPH WITH THIS FRONT TO PRINT OUT SMALL POPS LATER THIS MORNING AND INTO EARLY AFTERNOON. MEANWHILE ALL THE OTHER MODELS...ASIDE FROM THE ECMWF... ARE DRY...INCLUDING THE RUC13. PLAN ON FOLLOWING THE IDEAS OF THE HRRR WITH SOME ECMWF SUPPORT FOR POPS TODAY. AS THERE ARE SOME SIGNS OF PCPN SHOWING UP ON RADAR ALONG THIS BOUNDARY ATTM...SOME EXTRA LIFT AVAILABLE COMING THROUGH THE HIGHER TERRAIN HERE...AND DECENT DYNAMICS TO THE NORTH WILL CONTINUE A SMALL CHANCE/ISOLATED POPS SCENARIO FOR EAST KENTUCKY TODAY...BUT CERTAINLY THE MAJORITY OF THE AREA WILL STAY DRY. THE CLOUDS AND ANY LIGHT PCPN FROM THIS BOUNDARY WILL MOVE OUT BY EVENING AND ALLOW FOR A CHILLY NIGHT...ESPECIALLY ONCE THE WINDS GO LIGHT AND CALM AFTER SUNSET. THE CLEARING SKIES AND LIGHT WINDS WILL SET THE STAGE FOR THE COLDEST NIGHT...ACROSS ALL OF EAST KENTUCKY...OF THE YOUNG FALL SEASON WITH WIDESPREAD AND POTENTIALLY RATHER THICK FROST A GOOD BET. THE FROST ON TUESDAY MORNING ONLY REALLY AFFECTED LOCALIZED AREAS TO OUR NORTHWEST WHILE FOG MANAGED TO PROTECT THE COLDER SPOTS IN THE WESTERN PORTION OF THE CUMBERLAND VALLEY. THEREFORE FOR THE MAJORITY OF EAST KENTUCKY FROST WILL BE THE LARGER THREAT TONIGHT AS TEMPERATURES ARE ONLY EXPECTED TO DIP DOWN JUST BELOW FREEZING IN ABOUT HALF THE AREA AND FOR A JUST BRIEF PERIOD TOWARDS DAWN. AS A RESULT...WILL ISSUE A FREEZE WARNING IN THE NORTHWEST THAT SAW MORE FROST YESTERDAY MORNING AND KICK OFF A FROST ADVISORY OVER THE REST OF THE CWA. WILL START THESE AT MIDNIGHT AS THE DEEPER VALLEYS SHOULD DROP OFF FAST FOLLOWING SUNSET AND A SETTLING OF THE WINDS. HOWEVER...FREEZING TEMPERATURES WILL NOT OCCUR UNTIL CLOSER TOWARD DAWN OVER THE NORTHWEST...BUT WIDESPREAD FROST CAN BE EXPECTED MUCH EARLIER IN THE NIGHT. TO EASE ANY CONFUSION WITH THE TWO FROST/FREEZE HEADLINES FOR OUR AREA...BUT VERY SIMILAR EFFECTS EXPECTED...WILL ISSUE THEM FOR THE SAME VALID TIMES FROM MIDNIGHT THROUGH 9 AM EDT. THURSDAY WILL BE A NICE DAY AFTER A CHILLY START WITH PLENTY OF SUNSHINE AND ONLY A SMALL INCREASE IN CLOUDS FROM THE WEST LATE IN THE DAY. HAVE FOLLOWED A MIX OF THE INHERITED GRIDS...MAV GUIDANCE...AND TERRAIN BASED EDITING FOR THE TEMPERATURES TONIGHT AND OTHERWISE. AS FOR POPS...AGAIN RAN HIGHER THAN THE GUIDANCE FOR TODAY/S SLIGHT CHANCES. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 355 AM EDT WED OCT 10 2012 THE FIRST ISSUE TO CONTEND WITH IN THE EXTENDED CENTERS AROUND A SHORT WAVE CURRENTLY DROPPING SOUTH OUT OF THE FRONT RANGE OF THE CANADIAN ROCKIES...WITH AN ASSOCIATED SFC LOW TAKING SHAPE ALONG THE U.S./CANADIAN BORDER. MODELS REMAIN IN RELATIVELY GOOD AGREEMENT WITH THIS DUO...BRINGING THEIR ASSOCIATED ENERGY INTO THE GREAT LAKES LATE THURSDAY INTO FRIDAY MORNING. HIGH PRESSURE BUILDING OVER THE COMMONWEALTH TODAY WILL BE SHIFTING TO THE EAST BY TOMORROW NIGHT...INVOKING SOUTHERLY RETURN FLOW BACK INTO THE AREA AHEAD OF A COLD FRONT ASSOCIATED WITH THE SFC LOW AS IT TREKS THROUGH THE GREAT LAKES. MOISTURE PROFILES ARE LOOKING A LITTLE BETTER THIS MORNING...AND HAVE BOOSTED POPS A BIT ACROSS THE BOARD FOR THURSDAY NIGHT AND FRIDAY MORNING. INSTABILITY STILL DOES NOT LOOK ALL THAT IMPRESSIVE...BUT WILL CONTINUE TO ADVERTISE THUNDER THROUGH THIS WINDOW. HOWEVER...ATTM...IT WOULD APPEAR THAT ANY TSTMS WOULD BE ISOLATED AND WELL BELOW SEVERE THRESHOLDS. HIGH PRESSURE LOOKS TO TRAVERSE THE GREAT LAKES FRIDAY NIGHT THROUGH SATURDAY IN CONJUNCTION WITH SHORT WAVE RIDGING OVERHEAD YIELDING QUIETER WEATHER TO START THE WEEKEND. DURING THIS TIME...A CUTOFF LOW STILL PARKED OFF THE COAST OF CA IS EXPECTED TO DIG INTO THE DESERT SW BEFORE EVOLVING INTO MORE OF AN OPEN WAVE AS IT LIFTS ACROSS THE PLAINS. MODELS REMAIN IN GOOD AGREEMENT WITH BRINGING THIS FEATURE INTO THE GREAT LAKES SATURDAY NIGHT INTO SUNDAY WITH THE ACCOMPANYING SFC REFLECTION USHERING AN ASSOCIATED COLD FRONT INTO THE OHIO VALLEY. ABOUT THIS TIME...MODELS BEGIN TO DIVERGE WITH THE EVOLUTION OF THE UPPER LEVEL PATTERN. A VERY LOOSE CONSENSUS THIS MORNING SUGGESTS SOME STALLING OF THE COLD FRONT AS IT MOVES INTO ERN KY WITH THE PARENT UPPER LEVEL TROF PAUSING OVER THE LENGTH OF THE MS VALLEY WHILE A SECONDARY SHORT WAVE DROPS DOWN THE BACKSIDE...DEEPENING THE UPPER TROF BEFORE ULTIMATELY KICKING THE FRONT AND THE BULK OF ANY LINGERING PRECIP TO THE EAST OF THE AREA BY LATE IN THE DAY MONDAY. THEREAFTER...A SOLID CONSENSUS BECOMES NEARLY IMPOSSIBLE TO COME BY. WITH MUCH UNCERTAINTY THIS FAR OUT...HAVE OPTED TO KEEP POPS LIMITED TO 20 PERCENT OR LESS THROUGH THE MIDDLE OF NEXT WEEK UNTIL BETTER MODEL AGREEMENT CAN BE ACHIEVED. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 225 AM EDT WED OCT 10 2012 ALMOST ALL OF THE MVFR STRATOCU HAS DISSIPATED OVER OUR EAST...WITH JUST SOME LINGERING PATCHES ALONG THE SPINE OF THE APPALACHIANS. EXPECT THESE TO CONTINUE TO ERODE OVER THE NEXT COUPLE OF HOURS. ACCORDINGLY...THE VAST MAJORITY OF EASTERN KENTUCKY WILL SEE VFR CONDITIONS THROUGH THE REMAINDER OF THE NIGHT WITH ANY FOG FOUND ONLY IN THE DEEPER VALLEYS. TOWARD DAWN...MID AND LOW LEVEL CLOUDS WILL PUSH BACK ACROSS THE FORECAST AREA FROM THE WEST AS A MAINLY DRY COLD FRONT APPROACHES. THESE CLOUDS AND THE ODD CHANCE OF A SHOWER OR SPRINKLE WILL BE THE MAIN EFFECTS OF THE FRONT AND WILL EXIT WEST TO EAST DURING THE AFTERNOON AND EVENING. ALSO...THERE WILL BE A SOLID WIND SHIFT WITH THE FRONT. LIGHT SOUTHERLY WINDS WILL BECOME SOUTHWESTERLY AND PICK UP A NOTCH JUST AHEAD OF THE FRONT DURING THE DAY...TODAY...WITH WINDS BECOMING MORE WESTERLY AND STAYING UP BEHIND THE BOUNDARY. LIGHT WINDS AT THE SFC EARLY THIS MORNING WILL CREATE A MINOR SHEAR CONCERN AS THEY ARE RUNNING IN THE 20 TO 25 KT RANGE FROM THE SOUTHWEST AT ABOUT 2K FEET OFF THE SFC. && .JKL WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY FOR KYZ044-050>052-058>060-104. FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY FOR KYZ068-069-079-080-083>088-106>120. && SHORT TERM...GREIF LONG TERM....MB AVIATION...GREIF
Hazardous weather outlook, Oct 9, 9:52 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 952 PM EDT TUE OCT 9 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 952 PM EDT TUE OCT 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST IS ANTICIPATED...ESPECIALLY IN VALLEY LOCATIONS WEDNESDAY NIGHT INTO EARLY THURSDAY. ADDITIONALLY...THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY...AS WELL AS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR/GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 4:25 AM EDT | Freeze Warning | JKL | Bath, Elliott, Estill, Fleming, Menifee, Montgomery and 2 more | 29 hr |
Nearby
Frost Advisories in Kentucky, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.